Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2002, 9:16 PM CDT for Hickman County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2002, 9:16 PM CDT (02:16 UTC)
- Expired
- May 26, 2002, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hickman County, KY
The radar
The Paducah radar (KPAH), 46 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 260216 FFWPAH KYC105-260615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 914 PM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... HICKMAN COUNTY IN WESTERN KENTUCKY * UNTIL 115 AM CDT * AT 911 PM CDT...COUNTY OFFICIALS REPORTED THAT THEY WERE IN THE PROCESS OF CLOSING HIGHWAY 51 SOUTH OF CLINTON. DOPPLER RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE SOUTHERN SECTIONS OF HICKMAN COUNTY SINCE 800 PM. * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE COUNTY BY MIDNIGHT. THESE STORMS MAY PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN. * LOCATIONS IN THE WARNING INCLUDE... CLINTON DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3674 8885 3657 8885 3668 8922 3674 8922 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:00 PM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT SAT MAY 25 2002 LATEST SURFACE ANALYSIS DEPICTS LOW NEAR CHI WITH A COLD FRONT EXTENDING SOUTHWESTWARD THROUGH THE UNO AREA INTO NE TEXAS. A WARM FRONT EXTENDED EASTWARD FROM THE LOW...ACROSS IN AND OH. DEWPOINTS WERE WELL INTO THE LOWER 60S OVER THE FA. VIS SAT PICS SHOW A FEW CLOUDS OVER AREA HOWEVER...DENSE CLOUDS REMAINED NEAR THE BOUNDARY AND POST FRONTAL. SURFACE LOW HAD ROCKETED OUT OF THE PLAINS AND INTO NE ILLINOIS OVERNIGHT INTO THIS MORNING. THIS MOVEMENT SHOULD CONTINUE THIS AFTERNOON AS UPPER LEVEL SHORT WAVE ROTATES THROUGH. THE 12Z SAT MESO ETA SHOWS DECENT LOW LEVEL INSTABILITY WITH LIS TO -4...CAPES NEAR 1500 J/KG...SHOWALTERS AROUND ZERO...AND K INDICIES AROUND 30. IN CONTRAST...THE SURFACE LOW IS LIFTING NE AWAY FROM THE AREA AND TAKING THE BEST CONVERGENCE WITH IT. KPAH VWP INDICATES LITTLE DIRECTIONAL SHEAR AND RELATIVELY MODEST SPEED SHEAR. THUS ANY THUNDERSTORMS THAT DO BECOME SEVERE WOULD NOT LIKELY BE TORNADIC. WITH A FRONT IN THE AREA AT PEAK HEATING AND THE FREEZING LEVEL AROUND 12K AND WET BULB ZERO AROUND 10K WOULD NOT RULE OUT HAIL OR WIND SHOULD ANY STORMS GET GOING OVER FA. AFTER TODAY SHOULD REMAIN RELATIVELY DRY THROUGH THE WEEK WITH THE BEST CHANCE OF RAIN ARRIVING AGAIN ON THURSDAY. ALTHOUGH ITS THE BEST CHANCE ITS STILL NOT A GOOD CHANCE AND WILL MAINTAIN CURRENT DRY FORECAST UNTIL STRONGER EVIDENCE PRESENTS ITSELF OR MODELS SHOW A BETTER RUN TO RUN CONTINUITY. NUMERICAL GUIDANCE KEEPS MOST OF FA IN THE 80S THROUGHOUT THE RUN AND WILL FOLLOW THAT TREND ESPECIALLY EARLY IN THE WORK WEEK. WILL MODERATE LOWS OUT OF THE 50S AND INTO THE 60S MONDAY NIGHT. .PAH...NONE. KH
In the hours before
Local storm report, May 25, 3:17 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM MARION IL 1.75 INCH HAIL
05/25/02 WILLIAMSON REPORTED BY SKYWARN STORM
SPOTTERLocal storm report, May 25, 6:07 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM KY 1.00 INCH HAIL
05/25/02 MCCRACKEN OCCURRED NEAR THE SHAWNEE
STEAM PLANT...REPORTED BY
DESLocal storm report, May 25, 6:52 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM WHITESVILLE KY 1.00 INCH HAIL
05/25/02 DAVIESSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 29 min |
| May 25, 8:44 PM CDT | Flash Flood Warning | PAH | Trigg | 4 hr |
| May 25, 10:07 PM CDT | Flash Flood Warning | PAH | Todd | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.